MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HCV (192T); ASSAY,HYBRIDIZATION AND/OR NUCLEIC ACID AMP.FOR DETECTION OF HCV RNA,HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HCV (192T); ASSAY,HYBRIDIZATION AND/OR NUCLEIC ACID AMP.FOR DETECTION OF HCV RNA,HCV
Catalog Number 09040765190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable false positive cobas® hcv (192t) results for 2 patient plasma samples tested on the cobas 8800 analyzer.Patient 1 initial result was 2.27e+001 iu/ml (hcv detected).On (b)(6) 2024, the repeat result from a new sample collected (b)(6) 202 was target not detected.On (b)(6) 2024, a new sample was collected and antibody testing for hcv was negative.Patient 2 initial result was 3.30e+001 iu/ml (hcv detected).On (b)(6) 2024, a new sample was collected and antibody testing for hcv was negative.On (b)(6) 2024, a new sample was collected and antibody testing for hcv was negative.On (b)(6) 2024, the repeat result from a new sample collected (b)(6) 2024 was target not detected.The results were reported as indeterminate.
 
Additional Manufacturer Narrative
The cobas 8800 serial number was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.This issue was consistent with contamination inadvertently introduced during sample handling or patients with an early acute hcv infection that may be undetected by serology.

Brand Name
COBAS® HCV (192T)
Common Device Name
ASSAY,HYBRIDIZATION AND/OR NUCLEIC ACID AMP.FOR DETECTION OF HCV RNA,HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key20580028
Report Number2243471-2024-03155
Device Sequence Number18166704
Product Code MZP
UDI-Device Identifier00875197006391
UDI-Public00875197006391
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number09040765190
Device Lot NumberK21418
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown